Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 102, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 23, 2005, 11:17 AM CDT for Terrebonne Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 11:17 AM CDT (16:17 UTC)
- Expired
- Sep 23, 2005, 11:45 AM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 9:55 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 231617
TORLIX
LAC109-231645-
/O.NEW.KLIX.TO.W.0102.050923T1617Z-050923T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1117 AM CDT FRI SEP 23 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 1145 AM CDT
* AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
SOUTHEAST OF CHAUVIN...OR ABOUT 15 MILES SOUTHWEST OF GALLIANO...
MOVING NORTHWEST AT 55 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
DULAC AND 7 MILES SOUTHWEST OF CHAUVIN BY 1130 AM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2927 9046 2930 9050 2928 9056 2927 9058
2926 9058 2923 9052 2921 9055 2949 9108
2966 9094 2933 9039 2922 9042 2922 9040
2918 9048
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 23, 6:00 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Sep 23, 6:00 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT FRI SEP 23 2005
.DISCUSSION...
THANKS TO KMOB FOR TAKING OVER OUR PRODUCTS WHEN ALL THE T-1 LINES
WERE CUT AT 1:30 AM. HURRICANE RITA CONTINUESA ON A TRACK NEAR 303
DEGREES AT 7 TO 8 KT HEADING TOWARDS UPPER TX COAST NEAR SABINE PASS
SUNDAY. TIDES COMING UP TO 4 FEET NEAR DAUPHINE ISLAND. EXPOEWCT
TIDES OF 4 TO 5 FEET WEST OF KPQL TO LAKE PONTCHARTRIAN TODAY AS
TROPICAL STORM WINDS PUSH TIDES AND WATER UP.
PATERN WILL NOT CHANGE UNTIL THE END OF THE PERIOD AS THE REMNANTS
OF RITA MOVE FURTHER FROM THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 74 83 73 / 30 80 100 100
BTR 83 76 84 74 / 40 100 100 100
MSY 85 79 85 77 / 60 100 100 100
GPT 84 78 83 76 / 60 100 100 100
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT THROUGH SATURDAY FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
INLAND TROPICAL STORM WARNING THROUGH SATURDAY FOR LAZ034-
LAZ035-LAZ036-LAZ037-LAZ038-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
TROPICAL STORM WARNING THROUGH SATURDAY FOR LAZ038-LAZ040-
LAZ050-LAZ056-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
WIND ADVISORY IN EFFECT FOR FRIDAY INTO SATURDAY FOR LAZ039.
MS...FLOOD WATCH IN EFFECT THROUGH SATURDAY FOR MSZ068-MSZ069-
MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
INLAND TROPICAL STORM WARNING THROUGH SATURDAY FOR MSZ068.
WIND ADVISORY IN EFFECT FOR FRIDAY INTO SATURDAY FOR MSZ069-
MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
GM...TROPICAL STORM WARNING THROUGH SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&Hazardous weather outlook, Sep 23, 10:30 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI SEP 23 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1030 AM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TROPICAL STORM CONDITIONS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COAST FROM EAST OF MORGAN CITY TO THE MOUTH OF THE PEARL RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS AND AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND AREAS OF SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED ALONG THE COAST AND INLAND THIS AFTERNOON AND TONIGHT. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENTS REGARDING HURRICANE RITA IN THE WARNING AREAS. ...SEVERE WEATHER... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA...THE MISSISSIPPI GULF COAST AND THE ADJACENT COASTAL WATERS THROUGH 600 PM. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE WATCH AREA AS BANDS FROM HURRICANE RITA MOVE INLAND. ...COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE MISSISSIPPI COAST. TIDES ARE EXPECTED TO INCREASE TODAY AND REACH 4 TO 5 FEET ABOVE NORMAL. ...HEAVY RAINFALL... A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI THROUGH SATURDAY. RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FRINGE AFFECTS FROM HURRICANE RITA WILL CONTINUE THROUGH LANDFALL EARLY SATURDAY MORNING...FOLLOWED BY A HEAVY RAIN THREAT FROM A SLOW MOVING AND DECAYING HURRICANE OVER EAST TEXAS AND WEST LOUISIANA THROUGH NEXT TUESDAY. THERE WILL BE A POTENTIAL FOR RAINFALL AND RUNOFF FLOODING THROUGH NEXT WEEK...DEPENDING ON THE FUTURE TRACK OF RITA AND ORIENTATION OF RAIN BANDS OVER THE OUTLOOK AREA...MAINLY IN LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HURRICANE RITA AND HURRICANE KATRINA RECOVERY IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:52 AM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 6 hr |
| Sep 23, 10:00 AM CDT | Tornado Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 30 min |
| Sep 23, 10:34 AM CDT | Tornado Warning | LIX | Ascension, Iberville, Saint James | 26 min |
| Sep 23, 10:39 AM CDT | Tornado Warning | LIX | Assumption, Lafourche, Saint James | 36 min |
| Sep 23, 10:44 AM CDT | Tornado Warning | LIX | Saint Charles, Saint James, Saint John the Baptist | 31 min |
| Sep 23, 11:11 AM CDT | Tornado Warning | LIX | Orleans | 19 min |
| Sep 23, 11:54 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist | 36 min |
| Sep 23, 1:00 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 30 min |
| Sep 23, 1:24 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 36 min |
| Sep 23, 1:26 PM CDT | Tornado Warning | LIX | Ascension, Livingston | 34 min |
| Sep 23, 2:09 PM CDT | Tornado Warning | LIX | Assumption, Lafourche, Saint James, Terrebonne | 36 min |
| Sep 23, 2:21 PM CDT | Tornado Warning | LIX | Saint Tammany | 24 min |
| Sep 23, 3:33 PM CDT | Tornado Warning | LIX | Lafourche, Saint James | 27 min |
| Sep 23, 4:42 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 33 min |
| Sep 23, 5:14 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 31 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.